MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539240
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the bile duct, performed on (b)(6) 2018.According to the complainant, when delivering the stent into the patient, the guide catheter was pulled out the push catheter to deploy the stent, however, the suture didn't release and the guide catheter broke.The broken guide catheter remained within the push catheter, enabling the entire device to be removed from the patient in one piece.No other issues were noted and the procedure was completed with another device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be very good.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the bile duct, performed on (b)(6) 2018.According to the complainant, when delivering the stent into the patient, the guide catheter was pulled out the push catheter to deploy the stent, however, the suture didn't release and the guide catheter broke.The broken guide catheter remained within the push catheter, enabling the entire device to be removed from the patient in one piece.No other issues were noted and the procedure was completed with another device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be very good.Additional information received on 24oct2019.The guide catheter was not broken.The broken part corresponds to the push catheter, at the proximal end of the catheter.
 
Additional Manufacturer Narrative
Problem code 1069 captures for the reportable event of guide catheter broken.The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Additional Manufacturer Narrative
Block f10: problem code 1069 captures for the reportable event of guide catheter broken.Block h10: product analysis the returned flexima biliary stent was analyzed.The stent returned loaded.Kinks were found in the guide catheter at the distal section, additionally, the push catheter suture hole was observed torn.The suture was returned detached.It's important to mention that the one proximal portion of the guide catheter was not returned for analysis.No other issues with the device were noted.The reported event was confirmed.It is most likely that the device could have been manipulated, handling and manipulation during its use could contribute to the found kinks in the device.The kinks in the guide catheter could create resistance and/or friction in the device use.The continuous attempts to release the stent in addition to the encountered kinks could result in the push catheter suture hole torn and the guide catheter break.This device condition could have generated that the suture loose, once that the suture is loosed could cause the suture deployment and stent failure to deploy reported issues therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the bile duct, performed on (b)(6) according to the complainant, when delivering the stent into the patient, the guide catheter was pulled out the push catheter to deploy the stent, however, the suture didn't release and the guide catheter broke.The broken guide catheter remained within the push catheter, enabling the entire device to be removed from the patient in one piece.No other issues were noted and the procedure was completed with another device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be very good.***additional information received on (b)(6) 2019* the guide catheter was not broken.The broken part corresponds to the push catheter, at the proximal end of the catheter.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9226057
Report Number3005099803-2019-05185
Device Sequence Number1935387
Product Code FGE
UDI-Device Identifier08714729162551
UDI-Public08714729162551
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2022
Device Model NumberM00539240
Device Catalogue Number3924
Device Lot Number0023125281
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2020
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer10/24/2019
03/11/2020
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date11/12/2019
04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight70